MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 12/09/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note, the manufacturing date (15-feb-2010) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2009 - patient was diagnosed with recurrent epigastric hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, ¿a vertical supraumbilical incision was made.The defect was palpated and the peritoneum was opened.A ventralex mesh (device 1) was placed in the intra-abdominal location and secured with sutures.¿ on (b)(6) 2010 - patient was diagnosed with recurrent epigastric hernia thereby underwent open repair with implant of ventralex mesh (device 2).Per op notes, ¿a vertical incision through the previous supraumbilical midline incision extending around the right side of the umbilicus was made.The hernia sac was identified to the right side away from midline incision where the clinical hernia was located just above the umbilicus region.The hernia sac was reduced and excised.The mesh (device 1) was palpated to the left side of the hernia defect and noted to be intact.The hernia defect was measured, and a ventralex mesh (device 2) was placed in the intraabdominal position and secured with sutures.¿ on (b)(6) 2011 ¿ patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with partial excision of ventralex mesh (device 1 and 2).Per op notes, ¿epigastric transverse incision was made.Adhesions were noted in the previous mesh.Left mid abdominal port was placed and left upper quadrant port site was noted.The existing mesh (device 1 and 2) was quite adequate on the right side and lower and above, but the lateral side of the mesh had a small area of separation from the fascia.Two layers of mesh exposed from within was noted.The previous incision was opened and the area of weakness was identified.Sutures placed through the mesh and retrieved the stitch to position the mesh for some fascial overlap and repair.The mesh was then tacked.A small amount of weakness was noted inferolaterally and a suture was placed through the mesh and tacked.¿ on (b)(6) 2015 ¿ patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device 3).Per op notes, ¿a transverse epigastric incision was made.The lump was noted to be intact on the left sided repair.A long piece of omentum was incarcerated in the lowest portion of the mesh (device 1 and 2) which indicated the mesh was dislodged from the lowest portion of the existing mesh.The periumbilical incision was instilled.Two hernia sacs were identified and excised.A ventralight st mesh (device 3) was placed through the epigastric port site into the abdomen and secured with tacking device.¿.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24695687
Report Number1213643-2026-00370
Device Sequence Number13306168
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)150328(10)HUUB1316
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K021736
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2015
Device Catalogue Number0010302
Device Lot NumberHUUB1316
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale